Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 17, 2007, 7:53 PM CDT for Pecos County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2007, 7:53 PM CDT (00:53 UTC)
- Expired
- Sep 17, 2007, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 149 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 180058
FFWMAF
TXC371-180400-
/X.NEW.KMAF.FF.W.0027.070918T0053Z-070918T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
753 PM CDT MON SEP 17 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 1100 PM CDT
* AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SCATTERED THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS THE EASTERN
HALF OF PECOS COUNTY. DOPPLER RADAR HAD ESTIMATED HOURLY RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR ALONG HIGHWAY 285...20 MILES SOUTHEAST
OF FORT STOCKTON. ADDITIONAL RAINFALL IS EXPECTED THAT WILL INCREASE
THE FLASH FLOOD THREAT ACROSS THE EASTERN HALF OF THE COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GIRVIN...
BAKERSFIELD...IRAAN...SHEFFIELD...INTERSTATE 10 BETWEEN BAKERSFIELD
AND SHEFFIELD.
FLASH FLOODING OF CREEKS AND STREAMS... LOW WATER CROSSINGS...
NORMALLY DRY WASHES AND ARROYOS... AND LOW LYING FARMLAND IS LIKELY.
DO NOT DRIVE ACROSS FLOODED ROADS.
LAT...LON 3012 10263 3045 10307 3112 10247 3101 10227
3096 10199 3089 10191 3071 10185 3064 10219
3065 10238 3032 10239 3031 10258
TIME...MOT...LOC 0053Z 180DEG 0KT 3089 10241
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 2:10 PM CDT, 5 hours 43 minutes earlier.
Area forecast discussion, Sep 17, 2:10 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 210 PM CDT MON SEP 17 2007 .SHORT TERM... UPPER LONG WAVE TROUGH OVER THE WESTERN CONUS WILL SLOWLY MOVE TOWARD THE CWA TONIGHT. AN UPPER LEVEL DISTURBANCE ROUNDING THE BASE OF THE MAIN TROUGH WILL MOVE ACROSS THE AREA THIS EVENING. AT THE SURFACE A TROUGH WILL DEVELOP OVER THE WESTERN CWA AND MOVE ACROSS THE AREA DURING THE EVENING. SHOWERS AND THUNDERSTORMS ARE ONGOING THIS AFTERNOON FROM THE WESTERN PERMIAN BASIN EXTENDING ACROSS THE STOCKTON PLATEAU TO THE BIG BEND AREA. THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING INTO THE NIGHT AS THE UPPER LEVEL SYSTEM CONTINUES TO TRACK ACROSS THE AREA. THE PRECIPITATION SHOULD BEGIN TO TAPER OFF FROM WEST TO EAST AFTER 06Z. INSTABILITY WILL MARGINAL AT BEST...THEREFORE SEVERE WEATHER IS NOT EXPECTED. WITH PW/S IN EXCESS OF ONE INCH...SOME OF THE THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL. THE FOCUS FOR THE PRECIPITATION IS EXPECTED TO BE OVER THE WESTERN CWA DURING THE EVENING...THEN AS THE SHORTWAVE CONTINUES TO MOVE EAST...THE FOCUS WILL SHIFT TO THE EASTERN PART OF THE AREA AFTER MIDNIGHT. CLOUD COVER AND SOUTHERLY TO SOUTHEASTERLY WINDS IN THE 10 TO 15 MPH RANGE WILL INHIBIT RADIATIONAL COOLING. TEMPERATURES WILL BE MILD TONIGHT WITH MOST READINGS IN THE 60S AND 70S. A FEW READINGS IN THE 50S CAN BE EXPECTED IN THE HIGHER ELEVATIONS OF THE DAVIS AND GUADALUPE MOUNTAINS. .LONG TERM... THE UPPER LEVEL SHORTWAVE TROUGH CURRENTLY LOCATED NEAR THE FOUR CORNERS REGION WILL CONTINUE TO MOVE INTO THE CENTRAL PLAINS ON TUESDAY. BOTH THE GFS AND THE WRF ARE IN GOOD AGREEMENT ON THE PROGRESSION OF THIS FEATURE. BY TUESDAY AFTERNOON...THE ASSOCIATED SURFACE TROUGH IS EXPECTED TO EXTEND FROM NORTHWEST PORTIONS OF THE PERMIAN BASIN SOUTHWESTWARD INTO THE BIG BEND AREA. THIS SURFACE TROUGH SHOULD BE THE FOCUS FOR CONVECTIVE INITIATION BY TUESDAY AFTERNOON. WITH THE AFOREMENTIONED SURFACE TROUGH COINCIDENT WITH THE 850 MB THETA-E RIDGE...LIFTED INDICES IN THE -2 TO -4 RANGE...AND THE BEST SURFACE AND 850 LOW LEVEL MOISTURE CONVERGENCE AXIS...INITIATION OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IS EXPECTED TUESDAY AFTERNOON...GENERALLY ALONG A HOBBS TO WINK TO ALPINE LINE. STEERING WINDS WOULD SUPPORT A SLOW EAST OR SOUTHEAST MOVEMENT OF THESE STORMS INTO THE EVENING HOURS. WHILE THERE ARE RELATIVELY WEAK MID LEVEL WIND FIELDS EXPECTED...THE LACK OF DEEP MOISTURE SHOULD PRECLUDE SIGNIFICANT POTENTIAL FOR FLASH FLOODING ACROSS THE AREA ON TUESDAY. AS THE UPPER SHORTWAVE AND ASSOCIATED SFC TROUGH SLIDE EAST OF THE AREA...RAIN CHANCES SHOULD LESSEN WEDNESDAY THROUGH SATURDAY. ABUNDANT LOW LEVEL MOISTURE AND SLIGHT AFTERNOON AND EVENING INSTABILITIES DO WARRANT MENTION OF SOME SLIGHT CHANCE POPS ACROSS THE COUNTY WARNING AREA. HOWEVER...A LACK OF A LOW LEVEL FOCUSING MECHANISM OR MID AND UPPER LEVEL SHORTWAVE ENERGY SUPPORT WILL KEEP THE AREA GENERALLY ON THE DRIER SIDE. THE GFS AND THE WRF BOTH SHOW ANOTHER UPPER LEVEL SYSTEM DIGGING SOUTHWARD INTO THE FAR WEST U.S. BY THURSDAY EVENING. THE MODELS DIFFER IN POSITIONING AND TIMING OF THIS NEXT SYSTEM. HOWEVER... PRIMARY INDICATIONS ARE THAT THE IMPACT ON OUR COUNTY WARNING AREA WEATHER WILL BE MINIMAL. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 85 71 88 / 30 20 10 10 CARLSBAD NM 67 92 68 92 / 40 20 10 10 DRYDEN TX 72 91 71 90 / 30 30 20 20 FORT STOCKTON TX 68 90 69 90 / 30 20 10 20 GUADALUPE PASS TX 60 87 63 87 / 40 20 10 10 HOBBS NM 68 90 69 90 / 30 20 10 10 MARFA TX 54 84 56 83 / 30 20 20 20 MIDLAND INTL AIRPORT TX 71 88 72 89 / 30 20 10 10 ODESSA TX 69 88 73 90 / 30 20 10 10 WINK TX 72 92 72 93 / 30 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 54/77
Hazardous weather outlook, Sep 17, 12:55 PM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1255 PM CDT MON SEP 17 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1255 PM CDT MON SEP 17 2007 /1155 AM MDT MON SEP 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT ACROSS THE REGION. THE MAIN CONCERN WITH THUNDERSTORMS WILL BE LOCALLY HEAVY HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE. IN ADDITION THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY MAINLY EAST OF A HOBBS...WINK TO ALPINE LINE. THE GREATEST AREAL COVERAGE OF THUNDERSTORMS IS EXPECTED TO BE ACROSS THE EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS REGION OF WEST TEXAS. A FEW STORMS COULD BE ON THE STRONG SIDE WITH GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 17, 2:51 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 251 PM CDT MON SEP 17 2007 NMZ028-172045- EDDY COUNTY PLAINS- 151 PM MDT MON SEP 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF LOCO HILLS AT 151 PM MDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTH CENTRAL EDDY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WIND GUSTS TO 50 MPH...HAIL TO THE SIZE OF MARBLES...HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Sep 17, 4:51 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 451 PM CDT MON SEP 17 2007 NMZ028-034-TXZ059-172245- SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS-LOVING- 351 PM MDT MON SEP 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN LOVING... SOUTHEASTERN EDDY AND SOUTHWESTERN LEA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF RED BLUFF LAKE AT 351 PM MDT/451 PM CDT/...MOVING NORTHEAST AT 10 MPH. GUSTY WINDS UP TO 55 MPH... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Sep 17, 6:12 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 612 PM CDT MON SEP 17 2007 TXZ075-180015- PECOS- 612 PM CDT MON SEP 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF IMPERIAL AT 612 PM CDT...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL IMPACT IMPERIAL. BRIEF VERY HEAVY RAIN...WIND GUSTS TO AROUND 50 MPH...HAIL TO THE SIZE OF MARBLES AND DEADLY LIGHTNING ARE POSSIBLE. BE PREPARED TO TAKE COVER IF THIS THUNDERSTORM APPROACHES YOUR AREA.
Special weather statement, Sep 17, 6:19 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 619 PM CDT MON SEP 17 2007 TXZ068-180015- CRANE- 619 PM CDT MON SEP 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CRANE COUNTY. A STRONG THUNDERSTORM WAS LOCATED NEAR IMPERIAL AT 619 PM CDT...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL IMPACT TUBBS CORNER...CORDONA LAKE AND CRANE. VERY HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BE POSSIBLE WITH THIS STORM. IN ADDITION BRIEF GUSTY WINDS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 8:40 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 65 min |
| Sep 17, 9:45 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 60 min |
| Sep 18, 8:53 AM CDT | River Flood Warning | MAF | Presidio | 3 days |
| Sep 18, 9:02 AM CDT | River Flood Warning | MAF | Presidio | 47 hr |
| Sep 18, 5:01 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 59 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.